Existence of closed and complete extensions applied to convex, homothetic an monotonic orderings
Many theories of consumer demand impose specific properties on the preference relations, e.g. convexity, monotonicity or homotheticity. Existing nonparametric tests which allow us to single out the preference relations that do not satisfy these properties are only valid in very specific contexts. This paper is an attempt to address this lacuna in the literature. We provide a theorem on the existence of complete binary extensions that satisfy properties which are closed under intersection. From this theorem we derive necessary and su_cient conditions for the existence of convex, homothetic and monotonic orderings on general domains.
|Date of creation:||Sep 2006|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: ++ 32 (0) 9 264 34 61
Fax: ++ 32 (0) 9 264 35 92
Web page: http://www.ugent.be/eb
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- BOSSERT, Walter & SPRUMONT, Yves, 2001.
Cahiers de recherche
2001-01, Universite de Montreal, Departement de sciences economiques.
- BOSSERT, Walter & SPRUMONT, Yves & SUZUMURA, Kotaro, 2002.
"Upper Semicontinuous Extensions of Binary Relations,"
Cahiers de recherche
2002-01, Universite de Montreal, Departement de sciences economiques.
- Bossert, Walter & Sprumont, Yves & Suzumura, Kotaro, 2002. "Upper semicontinuous extensions of binary relations," Journal of Mathematical Economics, Elsevier, vol. 37(3), pages 231-246, May.
- Walter Bossert & Yves Sprumont & Kotaro Suzumura, 2002. "Upper Semicontinuous Extensions of Binary Relations," Discussion Paper Series a423, Institute of Economic Research, Hitotsubashi University.
- Suzumura, Kataro, 1976. "Remarks on the Theory of Collective Choice," Economica, London School of Economics and Political Science, vol. 43(172), pages 381-90, November.
- Bossert, Walter & Sprumont, Yves, 2000.
"Core Rationalizability in Two-Agent Exchange Economies,"
2000-07, Rice University, Department of Economics.
- Walter Bossert & Yves Sprumont, 2002. "Core rationalizability in two-agent exchange economies," Economic Theory, Springer, vol. 20(4), pages 777-791.
- Bossert, W. & Sprumont, Y., 2000. "Core Retionalizability in Two-Agent Exchange Economies," Cahiers de recherche 2000-09, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- BOSSERT, Walter & SPRUMONT, Yves, 2000. "Core Retionalizability in Two-Agent Exchange Economies," Cahiers de recherche 2000-09, Universite de Montreal, Departement de sciences economiques.
- Herden, Gerhard & Pallack, Andreas, 2002. "On the continuous analogue of the Szpilrajn Theorem I," Mathematical Social Sciences, Elsevier, vol. 43(2), pages 115-134, March.
- Donaldson, David & Weymark, John A., 1998. "A Quasiordering Is the Intersection of Orderings," Journal of Economic Theory, Elsevier, vol. 78(2), pages 382-387, February.
- Richter, Marcel K. & Wong, K.-C.Kam-Chau, 2004. "Concave utility on finite sets," Journal of Economic Theory, Elsevier, vol. 115(2), pages 341-357, April.
When requesting a correction, please mention this item's handle: RePEc:rug:rugwps:06/407. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nathalie Verhaeghe)
If references are entirely missing, you can add them using this form.